Winter Weather, Tucker
- When
- April 22, 8:00 AM EST to 1:00 PM EST
- Where
- Tucker forecast zone
- Reported by
- COOP Observer
A COOP observer reported 2 inches of snow quickly fell during the morning.
A fast moving area of low pressure moving along a cold front produced a quick 1 to 3 inches of snow the morning of the 22nd. The best accumulation was in the higher elevations of western Pennsylvania, northern West Virginia, and Garrett county Maryland.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A fast moving area of low pressure moving along a cold front produced a quick 1 to 3 inches of snow the morning of the 22nd. The best accumulation was in the higher elevations of western Pennsylvania, northern West Virginia, and Garrett county Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 22, 1:43 AM EST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 AM EDT WED APR 22 2015 .SYNOPSIS... UPPER LEVEL LOW PRESSURE OVER THE GREAT LAKES WILL MAINTAIN COOL AND UNSETTLED WEATHER THROUGH THE WEEK. && .NEAR TERM /THROUGH TODAY/... SHOWERS WILL BECOME MORE WIDESPREAD THIS MORNING AS A SHORTWAVE ROTATES THROUGH THE BASE OF THE PERSISTENT GREAT LAKES UPPER LOW. THE ASSOCIATED SURFACE REINFORCING FRONT WILL PROVIDE FOCUS FOR THE BETTER MEASURABLE PRECIP CHANCES OVER THE SOUTHEASTERN HALF OF THE COUNTY WARNING AREA AFTER DAYBREAK AS MIXING IMPROVES AND MEAGER BOUNDARY LAYER MOISTURE RECOVERS SOMEWHAT. LIKELY TO CATEGORICAL PROBABILITIES WERE THUS MAINTAINED WITH HIGHER NUMBERS OVER THE AFOREMENTIONED AREAS...BASICALLY EAST OF A DUBOIS TO ZANESVILLE LINE. AN ISOLATED THUNDER MENTION WAS ALSO INCLUDED FOR AREAS SOUTH AND EAST OF PIT WHERE MOISTURE...RELATIVE SURFACE WARMTH...AND COOLING ALOFT MAY SUPPORT SUFFICIENT INSTABILITY FOR CHARGE SEPERATION...HENCE LIGHTNING. THAT DEEPENING MIXING LAYER WILL ALSO SUPPORT ANOTHER WINDY DAY...ALTHOUGH NOT TO THE MAGNITUDE OF TUESDAY GIVEN THE REDUCED SPEED ALOFT. NEVERTHELESS...GUSTS AROUND 30 MPH SHOULD BE EXPECTED...35 TO 40 MPH ON THE RIDGES. THE PRECIP AND COLD ADVECTION WILL LIMIT TEMPS AND HIGHS WERE FORECAST ABOUT 15 DEGREES BELOW THE AVERAGES VIA PERSISTANCE AND THE LATEST NAM AND GFS TRENDS. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... ALTHOUGH THE SHORTWAVE IS PROGGED TO COMPLETE PASSAGE ACROSS THE AREA BY THIS AFTERNOON...SHOWER CHANCES WILL PERSIST GIVEN THE DEEP MIXING LAYER RESULTING FROM A DEEP MID LEVEL THERMAL TROUGH WITH THE LOW. BETTER PROBABILITIES WERE FORECAST OVER THE I 80 CORRIDOR AND RIDGES GIVEN LAKE MOISTURE AND UPSLOPE EHNANCEMENTS...AND CHANCES...INCLUDING SNOW SHOWER IN THE PRE DAWN OF THURSDAY...FOR THOSE AREAS WERE MAINTAINED DESPITE DRY ADVECTION UNTIL THAT COLD POOL SLIDES EASTWARD LATER ON THURSDAY. OTHERWISE...COLD TEMPERATURES CAN BE EXPECTED INTO THE WEEKEND WITH MORNING LOWS ON THURSDAY AND FRIDAY NEAR...OR A FEW DEGREES UNDER THE FREEZING MARK. BY SATURDAY...LOW PRESSURE MOVING OFF THE PLAINS IS PROGGED TO INITIATE WARM ADVECTION...AND POSSIBLY SOME RAIN OVER THE REGION. THE FORECAST FOR SATURDAY IS A LOW CONFIDENCE WORK BASED ON A BLEND OF DIVERGENT GFS AND NAM SOLUTIONS WITH THE ECMWF CONTRIBUTING A SLOWER SCENARIO. IN GENERAL...WARMER SATURDAY MORNING LOWS AND MORE RAPID PRECIP PROBABILITY ONSET WERE FORECAST...ALBEIT WITH ONLY SLIGHT TO CHANCE NUMBERS. CHANGES SHOULD BE ANTICIPATED. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... LOW PRESSURE WILL CONTINUE TO MOVE EAST ACROSS THE SOUTHEASTERN UNITED STATES...WITH ANY REMAINING RAIN ENDING SATURDAY NIGHT. HIGH PRESSURE WILL SHIFT SOUTHEAST OVER THE GREAT LAKES SUNDAY INTO MONDAY. THIS WILL BRING NORTHWESTERLY WINDS THAT WILL CONTINUE TO KEEP TEMPERATURES BELOW NORMAL. AS HAS BEEN THE TREND THE LAST FEW DAYS...MODELS HAVE LITTLE AGREEMENT ABOUT THE PATTERN FOR THE FINAL TWO DAYS OF THE FORECAST. HAVE TRENDED TOWARDS WPC NUMBERS WHICH KEEP AT LEAST SOME CHANCE OF PRECIPITATION IN THE FORECAST. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... A COLD FRONT PASSING THROUGH THE REGION THIS MORNING WILL BRING A FEW HOURS OF RAIN TO ALL TERMINALS. FKL/DUJ MAY MANAGE TO REMAIN VFR THROUGH THE SHOWERS...BUT ALL OTHER SITES ARE EXPECTED TO HAVE MVFR CEILINGS. BEHIND THE FRONT...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED...ALTHOUGH NOT AS STRONG AS ON TUESDAY. 25-30 KT GUSTS ARE FORECAST AT ALL SITES THROUGH THE AFTERNOON HOURS WITH GUSTS ENDING AT SUNSET. BROKEN MID LEVEL CLOUDS WILL TRAIL THE COLD FRONT AND SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS. .OUTLOOK.../THURSDAY THROUGH SUNDAY/... PERIODIC RESTRICTIONS ARE POSSIBLE MUCH OF THE PERIOD MAINLY NORTH OF KPIT AS AN UPPER TROUGH PERSISTS OVER THE GREAT LAKES. THE BEST CHANCE FOR ANY SHOWERS WILL BE ON SATURDAY FROM PITTSBURGH SOUTH. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 320 AM EDT WED APR 22 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-230730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 320 AM EDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 winter weather. Local standard time, as filed.
A COOP observer reported 2 inches of snow quickly fell during the morning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2015Every state in 2015This day in weather historyWarnings in West Virginia, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 562314.